Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 29, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 22, 2010, 11:44 PM CDT for Humboldt County, Webster County, Wright County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2010, 11:44 PM CDT (04:44 UTC)
- Expired
- Jun 23, 2010, 5:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Humboldt County, IA, Webster County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 12:40 AM CDT | FLASH FLOOD | Clarion, IA | STREET FLOODING IN CLARION...TOWN STILL WITHOUT POWER...EM REPORTS NEARLY EVERY TOWN IN WRIGHT COUNTY HAS STREET FLOODING. |
| Jun 23, 1:52 AM CDT | FLASH FLOOD | Clarion, IA | HWY 69 UNDER WATER 4 MILES SOUTH OF BELMONT..HWY 3 UNDER WATER 1 MILE WEST OF CLARION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 4.7 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2158 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1458 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.8
The text
As transmitted, in the capitals the NWS used until 2016.
342 WGUS53 KDMX 230444 FFWDMX IAC091-187-197-231030- /O.NEW.KDMX.FF.W.0029.100623T0444Z-100623T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 1144 PM CDT TUE JUN 22 2010 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... HUMBOLDT COUNTY IN NORTH CENTRAL IOWA... NORTHERN WEBSTER COUNTY IN CENTRAL IOWA... WRIGHT COUNTY IN NORTH CENTRAL IOWA... * UNTIL 530 AM CDT * AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR RAINFALL ESTIMATES THAT 2 TO 4 INCHES HAS FALLEN OVER THE AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BELMOND...CLARION...DAKOTA CITY...EAGLE GROVE AND HUMBOLDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. && LAT...LON 4255 9350 4256 9445 4290 9446 4291 9350 $$ DONAVON
6 follow-up statements
892 WGUS73 KDMX 230605 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 105 AM CDT WED JUN 23 2010 IAC091-187-197-231030- /O.CON.KDMX.FF.W.0029.000000T0000Z-100623T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WRIGHT IA-WEBSTER IA-HUMBOLDT IA- 105 AM CDT WED JUN 23 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR HUMBOLDT...NORTHERN WEBSTER AND WRIGHT COUNTIES UNTIL 530 AM CDT... AT 102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE WRIGHT COUNTY EMERGENCY MANAGER REPORTED STREET FLOODING THROUGHOUT THE COUNTY. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... BELMOND...CLARION...DAKOTA CITY...EAGLE GROVE AND HUMBOLDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. && LAT...LON 4255 9350 4256 9445 4290 9446 4291 9350 $$ DONAVON
158 WGUS73 KDMX 230659 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 159 AM CDT WED JUN 23 2010 IAC091-187-197-231030- /O.CON.KDMX.FF.W.0029.000000T0000Z-100623T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WRIGHT IA-WEBSTER IA-HUMBOLDT IA- 159 AM CDT WED JUN 23 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR HUMBOLDT...NORTHERN WEBSTER AND WRIGHT COUNTIES UNTIL 530 AM CDT... AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS HAS FALLEN OVER THE AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... BELMOND...CLARION...DAKOTA CITY...EAGLE GROVE AND HUMBOLDT. EMERGENCY MANAGEMENT REPORTS THAT SEVERAL ROADS ARE UNDER WATER ACROSS WRIGHT COUNTY INCLUDING HIGHWAY 69. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4255 9350 4256 9445 4290 9446 4291 9350 $$ DONAVON
267 WGUS73 KDMX 230814 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 314 AM CDT WED JUN 23 2010 IAC091-187-197-231030- /O.CON.KDMX.FF.W.0029.000000T0000Z-100623T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WRIGHT IA-WEBSTER IA-HUMBOLDT IA- 314 AM CDT WED JUN 23 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR HUMBOLDT...NORTHERN WEBSTER AND WRIGHT COUNTIES UNTIL 530 AM CDT... AT 310 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. A WIDESPREAD 3 TO 6 INCHES OF RAIN HAS FALLEN ACROSS THE AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE SIGNIFICANT FLASH FLOODING TO OCCUR. EMERGENCY MANAGEMENT AND LAW ENFORCEMENT REPORTS THAT NUMEROUS ROADS ARE UNDER WATER ACROSS BOTH COUNTIES INCLUDING HIGHWAY 69 IN WRIGHT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4255 9350 4256 9445 4290 9446 4291 9350 $$ DONAVON
077 WGUS73 KDMX 230901 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 401 AM CDT WED JUN 23 2010 IAC091-187-197-231030- /O.CON.KDMX.FF.W.0029.000000T0000Z-100623T1030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WRIGHT IA-WEBSTER IA-HUMBOLDT IA- 401 AM CDT WED JUN 23 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR HUMBOLDT...NORTHERN WEBSTER AND WRIGHT COUNTIES UNTIL 530 AM CDT... AT 356 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. A WIDESPREAD 3 TO 6 INCHES OF RAIN HAS FALLEN ACROSS THE AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE SIGNIFICANT FLASH FLOODING TO OCCUR. WRIGHT COUNTY HAS DECLARED NO TRAVEL ADVISED THROUGHOUT THE COUNTY DUE TO NUMEROUS ROADWAYS UNDER WATER. CLARION REMAINS WITHOUT POWER WHICH IS ALLOWING WATER TO BACKUP INTO BASEMENTS. HIGHWAY 69 WAS UNDER WATER 4 MILES SOUTH OF BELMOND. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4255 9350 4256 9445 4290 9446 4291 9350 $$ DONAVON
496
WGUS73 KDMX 230959
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
459 AM CDT WED JUN 23 2010
IAC187-231010-
/O.CAN.KDMX.FF.W.0029.000000T0000Z-100623T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBSTER IA-
459 AM CDT WED JUN 23 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN WEBSTER
COUNTY IS CANCELLED...
LAW ENFORCEMENT REPORTS THAT NO FLOODING IS OCCURRING IN WEBSTER
COUNTY...SO THE FLOOD THREAT HAS ENDED THERE.
LAT...LON 4291 9350 4255 9350 4256 9397 4264 9397
4265 9400 4265 9445 4290 9445
$$
IAC091-197-231030-
/O.CON.KDMX.FF.W.0029.000000T0000Z-100623T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT IA-HUMBOLDT IA-
459 AM CDT WED JUN 23 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR HUMBOLDT AND WRIGHT
COUNTIES UNTIL 530 AM CDT...
AT 455 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH
FLOODING WAS STILL OCCURRING. HIGHWAY 169 NORTH OF HUMBOLDT REMAINS
CLOSED DUE TO FLOODING...BUT WATERS WERE BEGINNING TO RECEDE.
WRIGHT COUNTY HAS DECLARED NO TRAVEL ADVISED THROUGHOUT THE COUNTY
DUE TO NUMEROUS ROADWAYS UNDER WATER. CLARION REMAINS WITHOUT POWER
WHICH IS ALLOWING WATER TO BACKUP INTO BASEMENTS. HIGHWAY 69 WAS
UNDER WATER 4 MILES SOUTH OF BELMOND.
SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
BELMOND...CLARION...DAKOTA CITY...EAGLE GROVE AND HUMBOLDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4291 9350 4255 9350 4256 9397 4264 9397
4265 9400 4265 9445 4290 9445
$$
JUNGBLUTH075
WGUS73 KDMX 231036
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
536 AM CDT WED JUN 23 2010
IAC091-197-231048-
/O.EXP.KDMX.FF.W.0029.000000T0000Z-100623T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WRIGHT IA-HUMBOLDT IA-
536 AM CDT WED JUN 23 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR HUMBOLDT AND WRIGHT
COUNTIES HAS BEEN REPLACED BY AN AREAL FLOOD WARNING EFFECTIVE FOR
THE NEXT 24 HOURS...
EXTENSIVE FLOODING HAS BEEN REPORTED OVER PORTIONS OF NORTH CENTRAL
IOWA...AND WILL CONTINUE FOR SOME TIME. AS A RESULT...THE FLASH
FLOOD WARNING HAS BEEN REPLACED BY THE AREAL FLOOD WARNING.
ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED.
LAT...LON 4291 9350 4255 9350 4256 9397 4264 9397
4265 9400 4265 9445 4290 9445
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 6:51 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 22, 6:51 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 651 PM CDT TUE JUN 22 2010 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... COMPLEX FORECAST FOR TONIGHT...WITH POTENTIAL FOR SEVERE THROUGH THE EVENING HOURS AND POSSIBLY OVERNIGHT. HEAVY RAINFALL ALSO LIKELY FROM THE SYSTEM EJECTING OUT OF COLORADO LATE THIS AFTERNOON DUE TO STRONG UPPER LEVEL WINDS AND FORCING...COMBINED WITH MUCH STRONGER LL JET TONIGHT INCREASING TO 45 TO 50 KTS INTO THE WARM FRONTAL BOUNDARY AFT 06Z. DAYTIME CONVECTION HAS BEEN MUTED SO FAR DUE TO VARIOUS OUTFLOWS AND OLD MCS CONTAMINATION. SFC MAPS SHOW A LOT OF FEATURES WITH COLD FRONT CROSSING NORTHERN PLAINS HEADING SOUTHEAST...WEAK LOW NEAR OMA WITH WARM FRONT NOW LIFTING INTO CENTRAL IA...MAIN SFC SHORT WAVE OVER EASTERN COLORADO WHICH IS EXPECTED TO LIFT NORTH LATER TONIGHT. MOISTURE POOL PLAGUING MID SECTIONS PAST 2 WEEKS REMAINS INTACT AND WILL STRONGLY FEED SYSTEM TONIGHT. LATE AFTERNOON VISSAT SHOWS CU POOLING IN SOUTHEAST NEBRASKA WITH H700 FLOW AND BOUNDARIES FAVORING AN EASTWARD TRANSLATION INTO IOWA THIS EVENING. AS SUCH...EVENING HOURS WOULD FAVOR SOME SEVERE ALONG WITH HEAVY RAINFALL. WITH A NORTHEAST TRANSLATION OF WARM FRONT TONIGHT...BEST MOISTURE TRANSPORT WILL FOCUS ALONG AND NORTH OF THE BOUNDARY WITH HEAVY RAINFALL AXIS SHIFTING OVER CENTRAL TO NORTHEAST SECTIONS OF FORECAST AREA BETWEEN I80 AND HIGHWAY 18. MOST OF THE SOUTH CANNOT TAKE ANY ADDITIONAL HEAVY RAINFALL...NW CAN FOR NOW...AND THE REST OF THE FORECAST AREA IS BETWEEN 1 AND 2 INCHES PER HOUR FOR FFG. HAVE INCLUDED THE ENTIRE FORECAST AREA IN WATCH...DUE TO COMBINATION OF HEAVY RAINFALL POTENTIAL NORTH...AND THE PROBLEMS AREAS OVER THE SOUTH THAT CANNOT TAKE ANY MORE RAIN FOR NOW. FEEL THAT THE AXIS OF HEAVY RAINFALL WILL LINE UP MAINLY BETWEEN I80 AND 18...BUT MCS MAY OUTFLOW FARTHER SOUTH. ANOTHER COMPLICATING FACTOR IS WHETHER A SEVERE WIND EVENT DEVELOPS LATE TNT. BEST INSTABILITY WILL BE ALONG AND SOUTH OF THE FRONT...FAVORING CENTRAL SECTIONS. WITH H500 JET AND H850 LOW LEVEL JET LATE TONIGHT...AMOUNTS OF 3 TO 5 INCHES MAY OCCUR IN THE AXIS OF HEAVIEST RAINFALL...POTENTIALLY MORE IF BACK BUILDING. CORFIDI VECTOR VERY WEAK OVER CENTRAL AND SOUTHERN IOWA LATER TONIGHT THROUGH 12Z. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... CDFNT WL MAKE ITS WAY THRU THE CWA WED AND WILL BRING THE SVR THREAT EWD WITH IT. ONGOING TSRA WILL BE ACTIVE IN THE ERN CWA WITH IPVG CONDS FM THE WEST DURG THE DAY. FEEL MOST OF THE PCPN WILL BE OUT OF THE AREA BY NOON OR SO. ONLY EXCEPTION WILL BE THE FAR SE. A BRIEF BREAK IN THE ACTION FOR WED NIGHT THRU FRI AS HI PRES BLDS INTO THE STATE. HI PRES WL MOV OF WITH WAA SETTING IN BY SAT NGT INTO SUN AND WILL UP POPS FOR THAT TIME FRAME. EXPECT TO SEE THE RESUMPTION OF MCS ACTVTY FOR LATER SAT NGT INTO SUN. SHOULD SEE A COUPLE DRY DAYS HEADING INTO THE FIRST PART OF NEXT WEEK. ECMWF AND GFS BOTH SUGGEST THE UPR RDG RETROGRADING TO THE W OF IA INTO THE MIDDLE OF NEXT WEEK. PREFER THE SOLNS OF PUSHING THE RDG EWD QUICKER LIKE THE ECMWF DOES BASED ON THE PRESSENT STATE OF MJO...SUCH THAT IT IS...AND THE -PNA THAT HAS BEEN SO PERSISTENT OF LATE AND WILL CONTINUE INTO WK 2. && .AVIATION... 23/00Z...THUNDERSTORMS ARE EXPECTED TO AFFECT IOWA THIS TONIGHT AND INTO WED. STORMS MOVING INTO WEST CENTRAL IOWA NOW WILL BE IN KDSM VICINITY NEXT FEW HOURS. THUNDERSTORM THREAT WILL CONTINUE OVERNIGHT AND SOME SHOULD PRODUCE STRONG GUSTY WINDS. A COLD FRONT WILL MOVE THROUGH IOWA ON WEDNESDAY. EXPECT WINDS TO GRADUALLY VEER FROM SOUTHEAST TO SOUTHWEST THEN BECOME NORTHWEST WITH FROPA. A FEW SCT STORMS ARE POSSIBLE MAINLY NEAR KALO AND KOTM ARE POSSIBLE WED AFT. && .HYDROLOGY... BOTH SHORT-TERM FLASH FLOODING AND LONGER-TERM RIVER FLOODING ARE ONGOING NOW...AND WILL REMAIN THREATS OVER AT LEAST THE NEXT COUPLE DAYS. CONFIDENCE IN THE FORECASTS OF FLASH FLOODING AND RIVER FLOODING REMAINS LOWER THAN AVERAGE...DUE TO UNCERTAINTY IN AMOUNTS AND LOCATION OF THE QPF THROUGH TONIGHT. PRESENT QPF CALLS FOR HEAVY RAINFALL TONIGHT ESPECIALLY ACROSS THE NORTHERN HALF OF OUR CWA. LOOKING ON THE POSITIVE SIDE...THE NORTHERN HALF OF OUR CWA IS LESS PRONE TO FLASH FLOODING AS IT HAS SEEN RELATIVELY LOW QPE OVER THE PAST FEW DAYS. IN CONTRAST...THE SOUTHERN HALF OF OUR CWA IS MUCH MORE SUSCEPTIBLE TO FLASH FLOODING BECAUSE IT HAS SEEN A LOT OF RAINFALL RECENTLY. THE 72-HR Q2 RADAR-ONLY QPE DATA SHOWS LESS THAN 1 IN HAS FALLEN N AND NE OF A LINE THROUGH ALGONA...DES MOINES AND MONTEZUMA. QPE OF AT LEAST 1.5 TO 2 IN HAS FALLEN SOUTH OF A LINE THROUGH SAC CITY...DES MOINES AND OSKALOOSA. CPC SOIL MOISTURE RANKING PERCENTILES SHOW THAT OUR ENTIRE CWA IS ABOVE NORMAL...WITH SOIL WETNESS INCREASING SOUTHWARD. THE SOUTHERN THIRD OF OUR CWA IS AT THE 95TH TO 99TH PERCENTILES. ONE CONCERN IS THAT THE MODELS HAVE BEEN TRYING TO LIFT THE SURFACE BOUNDARY FARTHER NORTH THAN REALITY OVER THE PAST SEVERAL DAYS. AS A RESULT...THE HEAVY RAINFALL HAS TENDED TO OCCUR FARTHER SOUTH THAN THE MODELS INDICATE. IF THIS DOES OCCUR THEN TONIGHT/S HEAVY RAINFALL MAY BE DISPLACED SOUTH...AND CLOSER TO LOCATIONS WHICH ARE MORE SUSCEPTIBLE TO SIGNIFICANT RUNOFF. FOR LOCATIONS WHERE RIVER FLOOD WARNINGS ARE ALREADY IN EFFECT...THOSE FLOOD WARNINGS WERE CONTINUED AND INCLUDED PROLONGED FLOODING DUE TO THE QPF. THE NEW RIVER FORECAST GUIDANCE FOR SEVERAL OTHER LOCATIONS CALLED FOR NEW FLOODING. AT MOST OF THOSE LOCATIONS WE EITHER LOWERED THE FORECAST CRESTS AND/OR ISSUED A HYDROLOGIC OUTLOOK INSTEAD OF A FLOOD WARNING...TO CALL ATTENTION TO THE UNCERTAINTY IN THE FORECAST. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-BLACK HAWK-BOONE- BREMER-BUTLER-CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD- DALLAS-DAVIS-DECATUR-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-LUCAS-MADISON- MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK- POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN- WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...REV LONG TERM...MS JUN 10 AVIATION...DONAVON HYDROLOGY...ZOGG
Hazardous weather outlook, Jun 22, 3:58 PM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 358 PM CDT TUE JUN 22 2010 IAZ044>050-057>062-070>075-081>086-092>097-231100- CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE- DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION- MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD- DECATUR-WAYNE-APPANOOSE-DAVIS- 358 PM CDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA MAINLY SOUTH OF HIGHWAY 20. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING...BECOMING MORE NUMEROUS TONIGHT. THE STORMS LATER THIS EVENING MAY PRODUCE LARGE HAIL AND DAMAGING WIND. AN ISOLATED TORNADO IS ALSO POSSIBLE. IN ADDITION TO THE SEVERE THREAT...VERY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING IN SOME AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THEN AGAIN FRIDAY THROUGH SUNDAY. A FEW SEVERE STORMS ARE POSSIBLE WEDNESDAY BUT IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL OF THE STORMS LATER THIS WEEK. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING THROUGH TONIGHT. REPORTS OF DAMAGE...HEAVY RAINFALL AND ANY FLOODING WOULD BE APPRECIATED. IAZ004>007-015>017-023>028-033>039-231100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 358 PM CDT TUE JUN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PORTION OF CENTRAL IOWA...MAINLY ALONG AND NORTH OF HIGHWAY 20. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED THIS EVENING...BECOMING MORE NUMEROUS TONIGHT. SOME OF THE STORMS TONIGHT MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND THE MAIN THREAT. ISOLATED TORNADOES ARE ALSO POSSIBLE. IN ADDITION TO THE SEVERE THREAT...VERY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING IN SOME AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL CHANCES FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THEN AGAIN FRIDAY NIGHT THROUGH SUNDAY. A FEW SEVERE STORMS ARE POSSIBLE WEDNESDAY BUT IT IS TOO EARLY TO DETERMINE THE SEVERE POTENTIAL OF THE STORMS LATER THIS WEEKEND. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH NOON WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATE THIS EVENING THROUGH MUCH OF THE NIGHT. REPORTS OF DAMAGE...HEAVY RAINFALL AND ANY FLOODING WOULD BE APPRECIATED. REV
In the hours before
Local storm report, Jun 22, 10:46 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1046 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 PM FUNNEL CLOUD 1 E EAGLE GROVE 42.67N 93.88W
06/22/2010 WRIGHT IA TRAINED SPOTTER
LARGE FUNNEL CLOUD
&&
JBLocal storm report, Jun 22, 10:51 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1051 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND GST 4 ENE EAGLE GROVE 42.69N 93.83W
06/22/2010 E60 MPH WRIGHT IA TRAINED SPOTTER
&&
FBOKSALocal storm report, Jun 22, 11:00 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1100 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM FUNNEL CLOUD W FORT DODGE 42.51N 94.18W
06/22/2010 WEBSTER IA TRAINED SPOTTER
JUST WEST OF FT. DODGE LOOKING NORTH LOOKING AT FUNNEL
CLOUD WITH WIDE TOP WEDGE
&&
BBROCKLocal storm report, Jun 22, 11:06 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1106 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG DAKOTA CITY 42.72N 94.20W
06/22/2010 HUMBOLDT IA PUBLIC
LARGE HUNDRED YEAR OLD TREE 3 FEET IN DIAMETER BLOWN OVER
ONTO ANOTHER SMALLER TREE.
&&
JBLocal storm report, Jun 22, 11:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1118 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM TSTM WND DMG CLARION 42.73N 93.73W
06/22/2010 WRIGHT IA LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN CLARION...TIME ESTIMATED
&&
JBLocal storm report, Jun 22, 11:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1122 PM CDT TUE JUN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG EAGLE GROVE 42.67N 93.90W
06/22/2010 WRIGHT IA LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN EAGLE GROVE...TIME ESTIMATED
&&
JBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 8:53 PM CDT | Tornado Warning | DMX | Calhoun, Sac | 37 min |
| Jun 22, 9:02 PM CDT | Tornado Warning | DMX | Humboldt, Pocahontas | 43 min |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Wright | 9 days |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Marshall | 44 hr |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Black Hawk | 9 days |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Black Hawk | 7 days |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 37 hr |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Black Hawk, Butler | 37 hr |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Polk, Story | 12 hr |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 12 hr |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Mahaska | 59 hr |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Story | 12 hr |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Humboldt | 19 days |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Humboldt, Kossuth | 13 days |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Webster | 38 hr |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Polk | 13 hr |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Dallas, Greene | 13 hr |
| Jun 22, 9:06 PM CDT | River Flood Warning | DMX | Dallas, Polk | 13 hr |
| Jun 22, 9:13 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Sac | 32 min |
| Jun 22, 9:28 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 47 min |
| Jun 22, 9:31 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Sac | 29 min |
| Jun 22, 9:45 PM CDT | Tornado Warning | DMX | Humboldt, Webster, Wright | 45 min |
| Jun 22, 9:55 PM CDT | Tornado Warning | DMX | Calhoun, Humboldt, Pocahontas, Webster | 35 min |
| Jun 22, 10:06 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Palo Alto | 19 min |
| Jun 22, 10:17 PM CDT | Tornado Warning | DMX | Hamilton, Humboldt, Webster, Wright | 43 min |
| Jun 22, 10:25 PM CDT | Tornado Warning | DMX | Calhoun, Pocahontas, Webster | 50 min |
| Jun 22, 10:39 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 51 min |
| Jun 22, 10:43 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 47 min |
| Jun 22, 10:55 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Wright | 50 min |
| Jun 22, 10:57 PM CDT | Tornado Warning | DMX | Franklin, Hamilton, Wright | 48 min |
| Jun 22, 11:00 PM CDT | Tornado Warning | DMX | Hamilton, Humboldt, Webster, Wright | 45 min |
| Jun 22, 11:30 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 60 min |
| Jun 22, 11:30 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Cass, Guthrie | 45 min |
| Jun 22, 11:35 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 40 min |
| Jun 22, 11:45 PM CDT | Tornado Warning | DMX | Franklin, Hamilton, Hardin, Wright | 45 min |
| Jun 22, 11:46 PM CDT | Tornado Warning | DMX | Hamilton, Wright | 13 min |
| Jun 23, 12:04 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Dallas, Greene, Guthrie | 41 min |
| Jun 23, 12:24 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Palo Alto | 51 min |
| Jun 23, 12:28 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy, Hardin | 62 min |
| Jun 23, 12:57 AM CDT | Flash Flood Warning | DMX | Franklin | 6 hr |
| Jun 23, 1:03 AM CDT | Flash Flood Warning | DMX | Hancock, Kossuth, Palo Alto | 4 hr |
| Jun 23, 1:32 AM CDT | Flash Flood Warning | DMX | Butler, Cerro Gordo, Franklin | 4 hr |
| Jun 23, 1:32 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Franklin | 58 min |
| Jun 23, 2:13 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Butler, Grundy | 32 min |
| Jun 23, 4:19 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 41 min |
| Jun 23, 5:29 AM CDT | Areal Flood Warning | DMX | Butler, Franklin, Humboldt, Wright | 24 hr |
| Jun 23, 10:17 AM CDT | River Flood Warning | DMX | Hamilton, Webster | 7 days |
| Jun 23, 3:34 PM CDT | Severe Thunderstorm Warning | DMX | Monroe, Wapello | 56 min |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.